MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48378
Medical Device Problem Codes Malposition of Device (2616); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Catalog #: igtcfs-65-uni-celect-perm.The 510(k) could be either k061815 or k073374.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: a celect filter placed 2 years prior was tilted and perforating the ivc.In the images you can see the secondary legs look odd and once it was removed one of the secondary leg was wrapped around primary leg.The filter came out smooth with no harm to the patient.Patient outcome: the patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook (b)(4) (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).(b)(4).Summary of investigational findings: investigation is based on description of event and returned product.According to the description of event, the celect filter was tilted and perforated the ivc.Furthermore "in the images you can see the secondary legs look odd and once it was removed one of the secondary leg was wrapped around primary leg." it is noted that the filter was retrieved and no harm was done to the patient.The celect filter is returned; there is some tissue around the clipbushing, and a few of the secondary legs was out of shape.After the tissue has been removed, it is noted that all the secondary legs are located correctly in the clipbushing.One secondary leg is pressed against the filter center.However, the root cause for the reported tilt and perforation cannot be determined, since no imaging was provided to assist the investigation.Filter tilt is a known risk in relation to filter implant reported in the published scientific literature and may occur during placement or during implanting period.Vena cava wall perforation is a known potential complication of vena cava filters.Both symptomatic and asymptomatic events have been reported.Among other causes, vena cava wall perforation may inadvertently be initiated by improper deployment, excessive force or manipulations near an implanted filter (e.G., a surgical procedure in the vicinity of a filter) and (or) procedures that involve other devices being passed through an in situ filter.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook medical will continue to monitor for similar events.

Brand Name
COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6386528
Report Number3002808486-2017-00719
Device Sequence Number735635
Product Code DTK
UDI-Device Identifier00827002483781
UDI-Public(01)00827002483781(17)161103(10)E3271104
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48378
Device Catalogue NumberIGTCFS-65-UNI-CELECT-PERM
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date02/21/2017
Device Age28 MO
Initial Date Received by Manufacturer 02/27/2017
Supplement Date Received by Manufacturer02/27/2017
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1